| Model Number |
EUP3512X |
| Medical Device Problem Codes |
Deflation Problem (1149); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Cardiac Arrest (1762)
| Date of Event |
08/28/2025
Type of Reportable Event
Death
Event or Problem Description
It was reported that during a procedure involving one euphora coronary balloon catheter, balloon deflation difficulties were encountered.The balloon was delivered and inflated without issue.The balloon was unable to deflate at the lesion site.The balloon was intentionally ruptured and then it was attempted to remove it.The inflation pressure applied was 20 atm.The balloon shaft fractured and was removed in two pieces.It was noted that there was no kinking of the shaft when the balloon was being advanced.The issue occurred on first inflation.The lesion being treated was severely tortuous located in the ostium/proximal left main (lm) coronary artery/ left anterior descending (lad) artery/ circumflex (cx) artery.The patient suffered cardiac arrest requiring placement of two non-medtronic heart pumps.The patient subsequently died.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: it was later detailed that the procedure was a planned percutaneous coronary intervention (pci) of under-expanded proximal lad stent.There was no restenosis.The minimum stent area (msa) of the proximal stent was ~3 mm2 with distal stent reference of ~9-10 mm2.The under expansion was secondary to severe calcification behind the stent.The stent was treated with 3.5 mm nc balloon, 4.0 mm non-medtronic balloon, and 4.0 non-medtronic cutting balloon with improvement in msa to ~8 mm2.Vessel patency was good at this time and the balloon deflation difficulties occurred subsequently.The balloon was being used as an anchor within fully expanded portion of stent to advance guide extension; it was anchored within the proximal lad portion of the stent.There was no calcification or stenosis at the area where the balloon was inflated, but it was within the stent.There was no need for pre-dilation as no lesion/fully patent.The balloon passed through the ostial/proximal portion of the previously-deployed stent after the under-expanded area had been optimized.There was no resistance advancing the balloon.The device was not moved or repositioned while the balloon was inflated.50:50 contrast/saline was used.The proximal portion of the balloon would not deflate, the distal two-thirds deflated completely (first inflation/deflation).The balloon was reinflated successfully without issue, but again when deflated the proximal portion remained fully inflated.Inflation pressure was 12 atm for the inflations.The balloon would not move forward or backward while the proximal portion remained inflated and could not be pulled out of the lad.Eventually the balloon was able to be removed after return of spontaneous circulation (rosc) was achieved post cardiopulmonary resus citation (cpr).The guide extension catheter was able to be advanced over the balloon after rupture and with a lot of force the device was able to be removed.The proximal-mid shaft came out with the balloon on the shaft.The distal shaft (yellow/pink part) remained in the guide catheter/lm and was trapped out using a small balloon within the guide catheter.The balloon was inspected prior to use with no issues noted.The balloon was prepped per ifu with no issues noted.There were no issues removing the protective sheath and packaging stylette.The 3.5mm nc balloon used was a non-medtronic device.The guide extension catheter used was a non-medtronic device.The guide catheter was a launcher ebu3.5 and was used with no issues.The patient was on aspirin/anti-platelet medicine at time of the event - was administered anti-platelet medicine one week prior with no missed doses.Repeat angiography and intravascular ultrasound (ivus) showed timi iii flow and no dissection.There was no thrombus.The patient had severe biventricular dysfunction and cardiogenic shock post cpr.The death occurred later the same evening.It was believed that the death was directly related to device malfunction, that the patient decompensated and arrested coinciding with device malfunction.The cause of death was provided as refractory cardiogenic shock post cardiac arrest (pulseless electrical activity arrest).Patient age date of event date of death relevant history medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: annex d code.Correction: g2.Report source.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: the under-expanded stent was a 3.5x28mm non-medtronic stent that was placed approximately 1 week earlier.There were no other stents present in the lad.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.